Alert archive / Pennsylvania / Frost Advisories in 2006

Frost Advisory 2, NWS State College, PA

April 28, 200610 counties in Pennsylvania

NWS State College, PA issued this frost advisory at Apr 28, 2006, 1:57 PM EDT for 10 counties in Pennsylvania. It took effect at Apr 29, 2006, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2006, 1:57 PM EDT (17:57 UTC)
In effect from
Apr 29, 2006, 2:00 AM EDT
Expired
Apr 29, 2006, 8:37 AM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 119 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2168 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 281757
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
157 PM EDT FRI APR 28 2006


PAZ028-036-056>059-063>066-290200-
/O.NEW.KCTP.FR.Y.0002.060429T0600Z-060429T1300Z/
JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
157 PM EDT FRI APR 28 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

A COLD CANADIAN AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS
WILL BRING WIDESPREAD FROST TO THE REGION SATURDAY MORNING. 

LOW TEMPERATURES...WHICH ARE MEASURED AROUND 6 FEET ABOVE GROUND...
WILL BE BETWEEN 33 AND 36 ACROSS MANY LOCATIONS THROUGHOUT THE
MIDDLE AND LOWER SUSQUEHANNA VALLEY EARLY SATURDAY. TEMPERATURES
AT THE SURFACE WILL DIP TO 32...OR A FEW DEGREES LOWER CAUSING THE
FROST FORMATION.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

DEVOIR/TYBURSKI
3 follow-up statements
000 
WWUS71 KCTP 290136
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
936 PM EDT FRI APR 28 2006

PAZ028-036-056>059-063>066-291300-
/O.CON.KCTP.FR.Y.0002.060429T0600Z-060429T1300Z/
JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
936 PM EDT FRI APR 28 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY. 

A COLD CANADIAN AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT
WINDS WILL BRING WIDESPREAD FROST TO THE REGION SATURDAY MORNING.

LOW TEMPERATURES...WHICH ARE MEASURED AROUND 6 FEET ABOVE
GROUND...WILL BE BETWEEN 33 AND 36 ACROSS MANY LOCATIONS
THROUGHOUT THE MIDDLE AND LOWER SUSQUEHANNA VALLEY EARLY SATURDAY.
TEMPERATURES AT THE SURFACE WILL DIP TO 32...OR A FEW DEGREES
LOWER CAUSING THE FROST FORMATION.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

DANGELO
000 
WWUS71 KCTP 290829
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 AM EDT SAT APR 29 2006

PAZ028-036-056>059-063>066-291300-
/O.CON.KCTP.FR.Y.0002.000000T0000Z-060429T1300Z/
JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...CHAMBERSBURG...NEWPORT...
HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE...
GETTYSBURG...YORK...LANCASTER
429 AM EDT SAT APR 29 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A COLD CANADIAN AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT
WINDS WILL CAUSE WIDESPREAD FROST EARLY THIS MORNING. CONDITIONS
WILL IMPROVE RAPIDLY AFTER SUNRISE.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$
000 
WWUS71 KCTP 291237
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
837 AM EDT SAT APR 29 2006

PAZ028-036-056>059-063>066-291345-
/O.CAN.KCTP.FR.Y.0002.000000T0000Z-060429T1300Z/
JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
837 AM EDT SAT APR 29 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
FROST ADVISORY AS TEMPERATURES ACROSS THE AREA HAVE WARMED INTO
THE LOW 40S.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 28, 1:43 PM EDT, 14 minutes earlier.

Area forecast discussion, Apr 28, 1:43 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
143 PM EDT FRI APR 28 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY/...

BUIDLING 5H HEIGHTS AND SFC RIDGING FROM SOUTHEAST CANADA COUPLED
WITH PWATS BELOW 0.25 WILL KEEP TONIGHT AND SAT. CLOUD FREE. MAIN
FOCUS ON OVERNIGHT MINS AND FROST/FREEZE POTENTIAL IN AREAS WHERE
GROWING SEASON IS NOW (OFFICIALLY) ACTIVE.

NO CHANGE FROM EARLIER (PRELIMINARY) POSTED MIN TEMP GRIDS INTO SAT
MORNING. E CENTRAL MOUNTAINS TO THE LOWER SUSQ. CLEARLY REACH FROST
ADVISORY SO WILL ISSUE THIS BY MID AFTERNOON AS PER COLLAB WITH
SURROUNDING OFFICES. AREAS FARTHER NORTH AND WEST TOO EARLY FOR
HEADLINES...BUT A CHILLY NIGHT TO BE HAD BY ALL WITH AT LEAST PATCHY
FROST SO WILL ISSUE SPS FOR REMAINDER GIVEN THE ADVANCE NATURE OF
THIS YEARS GROWING SEASON AS COMPARED TO NORMAL.  MET MOS TEMPS
LOOK SUPERIOR TO ALL OTHER GUIDANCE TODAY...TAKING LIGHT WINDS AND
IDEAL COOLING CONDITIONS INTO ACCOUNT. EVEN UNDERCUT THE MET BY A
TICK OR TWO AS THE DECOUPLING WILL LEAD TO EFFICIENT SFC COOLING.

AS FOR SAT HIGH TEMPS...THE CONVERSE IS EXPECTED WITH MAX TEMPS
ANTICIPATED TO EXCEED MOST GUIDANCE VALUES (WITH THE EXCEPTION OF
THE MET WHICH MAY BE A BIT TOO WARM). DAYS WITH THE DRIEST B.L. THIS
SPRING HAVE EXCEEDED GUIDANCE MAXES ON MOST THE DAYS I CAN REMEMBER
THIS SPRING. ONLY THING HOLDING ME BACK FROM EXCEEDING MET VALUES IS
LESS THAN IDEAL MIXING WITH SFC RIDGE SOLIDLY WEDGED DOWN THE
EASTERN SEABOARD WHICH SHOULD SHAVE A FEW DEGREES OFF OF THE MET MAX
TEMPS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...

DRY WEATHER WILL CONTINUE INTO TUESDAY AS RIDGE WILL HOLD STRONG
OVER THE MID ATLANTIC REGION. EACH SUCCESSIVE RUN OF THE GFS HAS
SLOWED THE ONSET OF PRECIPITATION ACROSS THE NORTHEAST STATES WITH
RAIN SHOWERS CROSSING THE FORECAST AREA BEGINNING TUESDAY AFTERNOON
THROUGH WEDNESDAY NIGHT. CONDITIONS WILL DRY FOR THE END OF THE
WEEK WITH THE NEXT UPPER LOW DROPPING SOUTHEAST FROM THE CANADIAN
PLAINS.

TEMPERATURES WILL REMAIN ALMOST EXACTLY NEAR LONG TERM SEASONAL
AVERAGES THROUGH THE EXTENDED FORECAST PERIOD.

&&

.AVIATION...

COOL AND DRY AIR IN PLACE WITH RIDGE ALOFT AND AT SFC...CONTG VFR
CONDS THROUGH SAT AFTN.

&&

.FIRE WEATHER...

DRY CONDITIONS WILL CONTINUE WITH AFTERNOON MINIMUM RELATIVE
HUMIDITIES IN THE 18 TO 28 PERCENT RANGE. EVEN THOUGH THE FINE
FUEL MOISTURE IS LOW...WINDS WILL REMAIN BELOW RED FLAG CRITERIA
SPEEDS THROUGH THE SHORT TERM FORECAST PERIOD.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FOR PAZ028-056>059-063>066 FROM 2 AM SATURDAY
TO 9 AM SATURDAY.

&&

SHORT TERM...DEVOIR
LONG TERM...TYBURSKI
AVIATION...DEVOIR
FIRE WEATHER...TYBURSKI
Hazardous weather outlook, Apr 28, 3:49 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 AM EDT FRI APR 28 2006

PAZ004>006-010>012-017>019-024>027-033>037-041-042-045-046-
049>053-290800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
349 AM EDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PAZ028-056>059-063>066-290800-
JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
349 AM EDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS POSSIBLE LATE TONIGHT/FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROST IS ALSO POSSIBLE ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 28, 1:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 PM EDT FRI APR 28 2006

PAZ019-024>027-033>035-045-046-049>053-290400-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-
FULTON-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
153 PM EDT FRI APR 28 2006

...WIDESPREAD FROSTS AND ISOLATED FREEZES EXPECTED ONCE AGAIN
TONIGHT...

A DRY AND COLD CANADIAN AIR MASS WILL PROVIDE YET ANOTHER CLEAR
AND CALM NIGHT TO CENTRAL PENNSYLVANIA. TEMPERATURES WILL FALL OFF
QUICKLY AFTER DARK AND INTO THE 30S AFTER MIDNIGHT.

FROST WILL BE WIDESPREAD IN THE PREDAWN HOURS OF SATURDAY MORNING.
MINIMUM TEMPERATURES WILL GENERALLY RANGE FROM THE LOWER TO MIDDLE
30S THROUGHOUT THE ADVISORY AREA. ONE OR TWO OF THE MOST SHELTERED
VALLEY LOCATIONS MAY BRIEFLY FALL BELOW 30.

FOR THOSE WITH HOUSE PLANTS OR TENDER VEGETABLES ALREADY OUTSIDE...
TAKE ACTION TO PROTECT THEM FROM THE COLD CONDITIONS. COVER TENDER
VEGETATION OR...IF POSSIBLE...BRING PLANTS INSIDE.

PAZ004>006-010>012-017-018-037-041-042-290400-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
153 PM EDT FRI APR 28 2006

...WIDESPREAD FREEZE EXPECTED AGAIN TONIGHT...

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW
FREEZING ACROSS MOST OF NORTH CENTRAL PENNSYLVANIA OVERNIGHT.
TEMPERATURES AROUND DAYBREAK WILL BOTTOM OUT IN THE UPPER 20S IN
MANY LOCATIONS.

THE OFFICIAL START TO THE GROWING SEASON IS STILL A FEW WEEKS
AWAY. HOWEVER...THE MILD SPRING WEATHER MAY HAVE ALLOWED SOME EARLY
PLANTING OF VEGETATION. PROTECT THESE AND OTHER SENSITIVE
HOUSE PLANTS BY COVERING OR PREFERABLY BRINGING THEM INSIDE.

DEVOIR/TYBURSKI

Nearby

Frost Advisories in Pennsylvania, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.